Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 1, NWS Amarillo, TX

January 13, 20145 counties in Texas; Beaver County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Jan 13, 2014, 3:37 PM CST for 5 counties in Texas; Beaver County, Texas County, Oklahoma. It took effect at Jan 14, 2014, 11:00 AM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2014, 3:37 PM CST (21:37 UTC)
In effect from
Jan 14, 2014, 11:00 AM CST
Expired
Jan 14, 2014, 3:13 PM CST
In force
4 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Texas County, OK, Hansford County, TX, Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX

The radar

The Amarillo radar (KAMA), 144 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2222 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WWUS74 KAMA 132137
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
337 PM CST MON JAN 13 2014

OKZ003-TXZ004-005-140545-
/O.NEW.KAMA.WI.Y.0001.140114T1700Z-140115T0000Z/
BEAVER-OCHILTREE-LIPSCOMB-
INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER...
HIGGINS...FOLLETT
337 PM CST MON JAN 13 2014

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY
FOR THE EASTERN OKLAHOMA AND NORTHEASTERN TEXAS PANHANDLES...WHICH IS
IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY.

* EVENT...A COLD FRONT WILL MOVE THROUGH THE PANHANDLES ON TUESDAY
  AND CAUSE WINDY CONDITIONS. SUSTAINED NORTHERLY WINDS OF 30 TO 35
  MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED. 

* TIMING...WINDS WILL INCREASE DURING THE LATE MORNING HOURS AND
  REMAIN STRONG THROUGH THE AFTERNOON...BEFORE DIMINISHING AROUND
  SUNSET.

* IMPACTS...THESE STRONG WINDS MAY BLOW ABOUT LIGHT UNSECURED OUTDOOR
  OBJECTS. THEY WILL ALSO MAKE DRIVING DIFFICULT...PARTICULARLY FOR
  HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY ALSO PRODUCE SOME
  VISIBILITY REDUCTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

14
5 follow-up statements
290 
WWUS74 KAMA 140527
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1127 PM CST MON JAN 13 2014

OKZ003-TXZ004-005-141400-
/O.CON.KAMA.WI.Y.0001.140114T1700Z-140115T0000Z/
BEAVER-OCHILTREE-LIPSCOMB-
INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER...
HIGGINS...FOLLETT
1127 PM CST MON JAN 13 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
TUESDAY FOR THE EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE...

* EVENT...A COLD FRONT WILL MOVE THROUGH THE PANHANDLES ON 
  TUESDAY AND CAUSE WINDY CONDITIONS. SUSTAINED NORTHERLY WINDS 
  OF 30 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED. 

* TIMING...WINDS WILL INCREASE DURING THE LATE MORNING HOURS AND 
  REMAIN STRONG THROUGH THE AFTERNOON...BEFORE DIMINISHING 
  AROUND SUNSET. 

* IMPACTS...THESE STRONG WINDS MAY BLOW ABOUT LIGHT UNSECURED 
  OUTDOOR OBJECTS. THEY WILL ALSO MAKE DRIVING DIFFICULT... 
  PARTICULARLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST 
  MAY ALSO PRODUCE SOME VISIBILITY REDUCTIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

COCKRELL
927 
WWUS74 KAMA 141200
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CST TUE JAN 14 2014

OKZ002-TXZ003-009-010-142000-
/O.EXA.KAMA.WI.Y.0001.140114T1700Z-140115T0000Z/
TEXAS-HANSFORD-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...GUYMON...SPEARMAN...GRUVER...MIAMI...
CANADIAN
600 AM CST TUE JAN 14 2014

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* EVENT...SUSTAINED NORTH WINDS OF 35 MPH WITH GUSTS AROUND 50 MPH
  ARE EXPECTED ACROSS THE CENTRAL OKLAHOMA PANHANDLE AND PART OF THE
  NORTHEAST TEXAS PANHANDLE BEHIND PASSAGE OF A COLD FRONT.

* TIMING...THE STRONG WINDS WILL INCREASE DURING THE LATE MORNING
  HOURS AND PERSIST THROUGH THE AFTERNOON...THEN DIMINISH BY SUNSET.

* IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
  LIGHTWEIGHT OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS. IN
  ADDITION...PATCHY BLOWING DUST MAY RESULT IN LOCALIZED REDUCED
  VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

OKZ003-TXZ004-005-142000-
/O.CON.KAMA.WI.Y.0001.140114T1700Z-140115T0000Z/
BEAVER-OCHILTREE-LIPSCOMB-
INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER...
HIGGINS...FOLLETT
600 AM CST TUE JAN 14 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING...

* EVENT...SUSTAINED NORTH WINDS OF 35 MPH WITH GUSTS UP TO 55 MPH ARE
  EXPECTED ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE EXTREME NORTHEAST
  TEXAS PANHANDLE BEHIND PASSAGE OF A COLD FRONT.

* TIMING...THE STRONG WINDS WILL INCREASE DURING THE LATE MORNING
  HOURS AND PERSIST THROUGH THE AFTERNOON...THEN DIMINISH BY SUNSET.

* IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR
  LIGHTWEIGHT OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS. IN
  ADDITION...PATCHY BLOWING DUST MAY RESULT IN LOCALIZED REDUCED
  VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ANDRADE
749 
WWUS74 KAMA 141343
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
743 AM CST TUE JAN 14 2014

OKZ002-003-TXZ003>005-009-010-142200-
/O.CON.KAMA.WI.Y.0001.140114T1700Z-140115T0000Z/
TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN...
GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...MIAMI...CANADIAN
743 AM CST TUE JAN 14 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING...

* EVENT...SUSTAINED NORTH WINDS OF 35 MPH WITH GUSTS OF 50 TO 55 MPH
  ARE EXPECTED ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS
  WELL AS THE NORTHEAST TEXAS PANHANDLE BEHIND PASSAGE OF A COLD FRONT.

* TIMING...THE STRONG WINDS WILL INCREASE BY LATE THIS MORNING AND
  PERSIST THROUGH THE AFTERNOON...THEN DIMINISH BY SUNSET.

* IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR 
  LIGHTWEIGHT OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS. 
  IN ADDITION...PATCHY BLOWING DUST MAY RESULT IN LOCALIZED 
  REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ANDRADE
321 
WWUS74 KAMA 141745
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1145 AM CST TUE JAN 14 2014

OKZ002-003-TXZ003>005-009-010-150000-
/O.CON.KAMA.WI.Y.0001.000000T0000Z-140115T0000Z/
TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN...
GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...MIAMI...CANADIAN
1145 AM CST TUE JAN 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* EVENT...SUSTAINED NORTH WINDS OF 35 MPH WITH GUSTS OF 50 TO 55 MPH
  ARE EXPECTED ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AS
  WELL AS THE NORTHEAST TEXAS PANHANDLE BEHIND THE PASSAGE OF A COLD
  FRONT.

* TIMING...THE STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON...THEN
  DIMINISH BY SUNSET.

* IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR 
  LIGHTWEIGHT OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS. 
  IN ADDITION...PATCHY BLOWING DUST MAY RESULT IN LOCALIZED 
  REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KB
084 
WWUS74 KAMA 142113
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
313 PM CST TUE JAN 14 2014

OKZ002-003-TXZ003>005-009-010-142215-
/O.CAN.KAMA.WI.Y.0001.000000T0000Z-140115T0000Z/
TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN...
GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...MIAMI...CANADIAN
313 PM CST TUE JAN 14 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE EXPECTED TO REMAIN BELOW 35 MILES AN HOUR THROUGH THE 
REST OF THE AFTERNOON.

$$

GOEHRING

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 13, 11:34 AM CST, 4 hours 3 minutes earlier.

Area forecast discussion, Jan 13, 11:34 AM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1134 AM CST MON JAN 13 2014

.AVIATION...
WEST WINDS WILL DECREASE SOME THIS EVENING. A COLD FRONT WILL MOVE
THROUGH THE TAF SITES TUESDAY MORNING. WINDS WILL PICK UP TO AT LEAST
20 KNOTS WITH HIGHER GUSTS BEHIND THIS COLD FRONT BY MID MORNING ON
TUESDAY. SKIES WILL REMAIN VFR. A FEW MID LEVEL CLOUDS...IN THE 9000
TO 10000 FOOT RANGE...MAY CLIP THE GUY TAF SITE THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 534 AM CST MON JAN 13 2014/

AVIATION...
/12Z TAFS/ VFR CONDITIONS THROUGH THE TAF FORECAST PERIOD WITH SKIES
SKC. WEST TO NORTHWEST WINDS THIS MORNING WILL CONTINUE THROUGH MUCH
OF THE DAY WITH WIND SPEEDS INCREASING TO AROUND 15 KTS AND GUSTS TO
25 KTS. WINDS WILL DIMINISH TO AROUND 10 KTS AROUND SUNSET. A COLD
FRONT WILL PUSH THROUGH THE TERMINALS BETWEEN 06-12Z TUESDAY SHIFTING
WINDS TO THE NORTH WHILE REMAINING AT AROUND 10 KTS.

CLK

PREV DISCUSSION... /ISSUED 445 AM CST MON JAN 13 2014/

DISCUSSION...
FOR TODAY AND TONIGHT...RELATIVELY QUIET CONDITIONS ARE EXPECTED.
WINDS WILL BE MUCH LOWER TODAY ALONG WITH COOLER TEMPERATURES ALBEIT
STILL ABOVE NORMAL FOR THIS TIME OF YEAR. LITTLE IN THE WAY OF CLOUD
COVER IS FORESEEN.

THE NEXT COLD FRONT IS SLATED TO ZIP ACROSS THE FCST AREA LATE
TONIGHT AND EARLY TUESDAY MORNING. ALL MODELS CONTINUE TO SUGGEST
ANOTHER WINDY DAY ON TUESDAY IN POST FRONTAL ATMOSPHERE WITH SPEEDS
APPROACHING OR POSSIBLY EXCEEDING WIND ADVISORY CRITERIA IN ERN OK
PNHDL AND NERN TX PNHDL. HAVE RAISED SPEEDS ACROSS THE BOARD ALL
ZONES TO ACCOUNT FOR EXPECTED STRONGER WINDS...WITH HIGHEST VALUES
NEAR WIND ADVISORY CRITERIA OVER ERN OK PNHDL AND NE TX PNHDL. ALL
MODELS HAVE ALSO COME IN COLDER FOR TUESDAY AND THIS IS SEEN IN
LATEST ECSMOS...METMOS...AND MAVMOS WITH MOST LOCATIONS ONLY CLIMBING
INTO THE MIDDLE AND UPPER 40S EXCEPT SERN TX PNHDL WHERE LOWER 50S
ARE ANTICIPATED. HAVE LOWERED HIGHS TUESDAY AREAWIDE FROM PREVIOUS
FCST TO ACCOUNT FOR LATEST MODEL TRENDS. OTHERWISE...LITTLE IN THE
WAY OF CLOUD COVER AND NO PRECIPITATION IS EXPECTED.

ANOTHER DRY COLD FRONT IS PROGGED TO AFFECT SRN HIGH PLAINS LATE WED
NIGHT AND EARLY THURSDAY MORNING. AFTER REBOUNDING TEMPS ON WED...
COOLER VALUES ARE LIKELY ON THURSDAY INTO FRIDAY. THE ECEMOS TEMPS
ARE COOLER OVERALL ON THU AND FRI BEHIND THIS PARTICULAR FRONT
COMPARED TO MEXMOS. AS A COMPROMISE...DECIDED TO UNDERCUT THE MEXMOS
TEMPS A LITTLE FOR THIS TIME PERIOD. SHOULD OTHER MODELS JOIN THE
ECMWF IN FUTURE RUNS...THEN HIGHS THU AND FRI MAY NEED TO BE LOWERED
FURTHER.

DRY WEATHER ALONG WITH MODERATING TEMPERATURES IS ANTICIPATED FOR THE
WEEKEND. BOTH THE ECMWF AND GFS SUGGEST ANOTHER DRY...WEAK COLD
FRONTAL PASSAGE LATE SUNDAY NIGHT AND EARLY MONDAY...WHICH IS JUST
BEYOND THIS 7 DAY FCST PCKG.

ANDRADE

FIRE WEATHER...
THE COMBINATION OF WEST TO NORTHWEST WINDS OF 15 TO 20 MPH WITH SOME
HIGHER GUSTS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES
BETWEEN 10 AND 20 PERCENT WILL LEAD TO ELEVATED FIRE WEATHER
CONDITIONS THIS AFTERNOON ACROSS ALL OF THE OKLAHOMA AND TEXAS
PANHANDLES. NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE
ANTICIPATED FROM TUESDAY THROUGH THE WEEKEND AT THIS TIME.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

15/14
Hazardous weather outlook, Jan 13, 3:37 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
337 PM CST MON JAN 13 2014

OKZ001>003-TXZ001>020-140945-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
337 PM CST MON JAN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TO END BY 6 PM THIS
EVENING AS RELATIVE HUMIDITIES INCREASE ABOVE 20 PERCENT AND
WESTERLY-NORTHWESTERLY WINDS BECOME LIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD FRONT WILL BRING WINDY CONDITIONS TO THE PANHANDLES ON
TUESDAY. A WIND ADVISORY IS IN EFFECT FOR THE EASTERN OKLAHOMA AND
NORTHEASTERN TEXAS PANHANDLES FROM 11 AM TO 6 PM TUESDAY AS
SUSTAINED SURFACE WINDS INCREASE TO 35 MPH WITH GUSTS UP TO 55 MPH.
ACROSS THE REMAINDER OF THE OKLAHOMA AND TEXAS PANHANDLES CAN
EXPECTED TO SEE NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50
MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD BE ALERT FOR ELEVATED FIRE WEATHER
CONDITIONS UNTIL 6PM THIS EVENING.

Nearby

Wind Advisories in Texas, 2014Wind Advisories in Oklahoma, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.